Case ReportSevere Corneal Toxicity After Topical Fluoroquinolone Therapy: Report of Two CasesWalter, Keith MD; Tyler, Marshall E CRA, FOPSAuthor Information From Wake Forest University Eye Center, Winston-Salem, NC. Received for publication September 14, 2005; revision received January 25, 2006; accepted February 3, 2006. The authors state that they have no proprietary interest in the products named in this article. Reprints: Keith Walter, MD, Wake Forest University Eye Center, Department of Ophthalmology, 6th Floor, Medical Center Boulevard, Winston Salem, NC 27157 (e-mail: firstname.lastname@example.org). Cornea: August 2006 - Volume 25 - Issue 7 - p 855-857 doi: 10.1097/01.ico.0000224642.43601.14 Buy Metrics Abstract Purpose: To describe 2 cases of sterile corneal ulcers that persisted after several weeks of therapy with topical moxifloxacin 0.5% but that resolved when antibiotic therapy was changed. Methods: Small case series. Results: Both cases presented here describe corneal ulcers that persisted and showed signs of worsening during weeks of frequent topical dosing with moxifloxacin. Descemet folds and an atypically large amount of stromal edema were present in both cases, and there appeared to be possible endothelial dysfunction as well. There was no sign of bacterial, viral, or fungal infection in either case. In both cases, healing began a few days after moxifloxacin was discontinued, and topical gatifloxacin and corticosteroids were initiated. Conclusion: These cases suggest that moxifloxacin may interfere with the healing of corneal ulcers. © 2006 Lippincott Williams & Wilkins, Inc.